Alert archive / Pennsylvania / Wind Advisories in 2022
Wind Advisory 8, NWS Cleveland, OH
NWS Cleveland, OH issued this wind advisory at Apr 19, 2022, 3:32 AM EDT for Erie County, Pennsylvania. It took effect at Apr 19, 2022, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2022, 3:32 AM EDT (07:32 UTC)
- In effect from
- Apr 19, 2022, 10:00 AM EDT
- Expired
- Apr 19, 2022, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
County Erie County, PA
The radar
The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 458 m²/s²
- 0-3 km storm-relative helicity
- 714 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394 WWUS71 KCLE 190732 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 332 AM EDT Tue Apr 19 2022 PAZ001-191545- /O.NEW.KCLE.WI.Y.0008.220419T1400Z-220420T0000Z/ Northern Erie- Including the city of Erie 332 AM EDT Tue Apr 19 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Erie County. * WHEN...From 10 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
3 follow-up statements
491 WWUS71 KCLE 191513 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1113 AM EDT Tue Apr 19 2022 PAZ001-192315- /O.CON.KCLE.WI.Y.0008.000000T0000Z-220420T0000Z/ Northern Erie- Including the city of Erie 1113 AM EDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Northern Erie County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
683 WWUS71 KCLE 191956 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 356 PM EDT Tue Apr 19 2022 PAZ001-200000- /O.CON.KCLE.WI.Y.0008.000000T0000Z-220420T0000Z/ Northern Erie- Including the city of Erie 356 PM EDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Northern Erie County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
094 WWUS71 KCLE 192354 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 754 PM EDT Tue Apr 19 2022 PAZ001-200100- /O.EXP.KCLE.WI.Y.0008.000000T0000Z-220420T0000Z/ Northern Erie- Including the city of Erie 754 PM EDT Tue Apr 19 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds will continue to ease through the evening. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Apr 19, 2:02 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 19, 2:02 AM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
202 AM EDT Tue Apr 19 2022
.SYNOPSIS...
A trough will linger across the eastern Great Lakes into Tuesday. By
Tuesday night into Wednesday, high pressure builds eastward across
the Great Lakes, persisting into Wednesday. By Wednesday night
into Thursday, another storm system arrives but high pressure
returns briefly on Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Only minor changes to the grids have been made to reflect
current trends. Will continue to watch the development of the
TROWAL and lake enhancement of the precipitation. Latest snow
amounts look reasonable but will mainly occur on grassy areas
and elevated objects.
Previous Discussion...
Snow is beginning to wind down across much of the area,
although some pockets of moderate snow remain across far NE OH
into NW PA. The good news is that this swath of heavier snow
will exit north and east of the region over the next couple of
hours, limiting the chance for any significant accumulations.
Elsewhere into late this evening, a brief lull in precipitation will
occur, coincident with a mid-level dry slot. However, the surface
low will begin to slow its motion and stall across the west end of
Lake Ontario tonight into Tuesday. Flow aloft will begin to shift
towards the west and northwest, allowing cooler 850 mb air of around
-7 degrees C to arrive across the region. Although not cold
enough for pure lake effect precipitation, the stalled surface low
will allow a TROWAL to develop, pumping in additional moisture
across NE OH and NW PA, in addition to fairly steep low to mid-level
lapse rates allowing inversion heights to reach 10 to 11kft with the
lake enhancement. The wrap-around moisture appears fairly
substantial, with QPF around a half inch for the snowbelt during the
day on Tuesday. Still some uncertainty on how much of the forecast
QPF translates to snow and therefore impacts, especially given that
the heaviest period of snow will be during daylight hours. A first
stab at snowfall during the 2 AM to 8 PM timeframe tomorrow paints 1
to 3 inches in the higher terrain of Geauga County, mainly late
tonight and early Tuesday morning. Meanwhile, 2 to 4 inches with
locally higher amounts is possible across inland Erie and Crawford
Counties in PA, generally Tuesday morning and afternoon. However,
given the nature of the late-season event and aforementioned
uncertainties, in collaboration with neighboring offices, will defer
any headline decisions for NW PA for upcoming shifts.
Another thing to note is that it will be quite blustery during the
day Tuesday, especially along the lakeshore. Inland wind gusts will
generally be in the 30 to 35 mph range and up to 40 mph along the
lakeshore.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
High pressure will become established over the area for most of
Wednesday, allowing for a persistent, light northwest flow across
the area and a break in precipitation for much of the day. Highs on
Wednesday will be in the low to mid 50s, but as a warm front moves
north across the CWA Wednesday evening, it will moderate
temperatures into the overnight hours, with lows only dropping into
the mid to upper 50s. By late Wednesday night into Thursday morning,
a surface low pressure centered over Ontario and associated upper-
level shortwave trough will move a cold front across the area,
bringing widespread showers as it moves east into the early
afternoon hours on Thursday. Although it will be raining for at
least the first half of Thursday, increase WAA across the area and
gradual clearing behind the cold front will allow temperatures to
warm into the mid 60s to low 70s for the day, with the warmest
temperatures across the western counties. With increased heating,
instability values will also increase and thus cannot rule out
isolated thunder for lingering showers in eastern counties Thursday
afternoon. By Thursday evening, a brief period of high pressure will
again move over the area and reduce the chances of precipitation.
Overnight lows are expected to be in the mid 40s across the
area.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
An upper-level ridge will amplify across the eastern US as a trough
digs south across the Rockies. For the most part, this ridge will
allow for conditions to remain dry through the first half of the
weekend, with the exception of Friday evening into the overnight
hours as a warm front associated with a low over the central Plains
is expected to move north across the area. A general southerly flow
and relatively dry airmass will allow temperatures to climb above
normal, reaching the upper 60s on Friday before surging to near 80
degrees on Saturday and Sunday when the area is in the warm sector.
As the aforementioned low pressure moves north to the US/Ontario
border, a strong cold front will move east across the area Sunday
into Monday bringing widespread showers, with the potential of
thunder. Confidence in the exact timing of the frontal passage
remains low, although models seem to be converging on the Sunday
into Monday time frame. Temperatures will gradually cool behind the
frontal passage, although still remaining 5-10 degrees above normal
for this time of year.
&&
.AVIATION /06Z Tuesday THROUGH Saturday/...
Most locations are starting off MVFR this morning as scattered
rain and snow showers continue across the region. Snow and rain will
grow in coverage and intensity in NE OH/NW PA with lake
enhancement this morning. Locations with any precipitation will
be favored to go into IFR territory and perhaps LIFR with any
persistent bands that develop. Drier air will enter from the
west through the day today and allow for precipitation to become
more scattered again in the western part of the area and
ceilings to lift. An incoming low level jet and diurnal mixing
will allow for strong westerly winds to overtake the area and
wind gusts to 35 knots are possible, perhaps to 40 knots in NW
PA. High pressure will enter late in the TAF period and reduce
winds and start disrupting precipitation and low clouds across
NE OH and NW PA.
Outlook...Non-VFR possible in rain showers Wednesday night into
Thursday. Non-VFR may return in isolated/scattered rain showers
for Friday.
&&
.MARINE...
Low pressure centered over northern Ohio will continue to move
northeast through the region this afternoon. Southeast winds on the
leading edge of the low will transition to southwest winds behind
the low tonight. The aforementioned low will merge with a coastal
low, increasing the pressure gradient across the eastern Great Lakes
on Tuesday. As a result, winds will begin to increase to 20-30 knots
this evening across the western basin, spreading east overnight. As
a result, a Small Craft Advisory has been issued for all the near
shore zones, beginning 00Z this evening for western and central
zones, expanding east to begin at 05Z tonight. These marine concerns
will persist into Tuesday night. During this time period, winds may
gust to 35-40 knots.
High pressure will build over the region by Wednesday, which will
allow winds to become southerly and calm to 5-10 knots. Wednesday
evening into Thursday, a warm front associated with a low
approaching Ontario will move north across Lake Erie, allow
southerly winds to increase to 20-25 knots. Although offshore flow
will keep the largest waves along the northern lakeshore, this
period will need to be monitored for the potential of additional
small craft advisories. A similar pattern will continue into the
weekend, with high pressure building over the lake on Friday
allowing for calmer winds before another warm front moves north on
Saturday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 6 AM EDT Wednesday for LEZ148-149.
Small Craft Advisory until midnight EDT tonight for LEZ142>144.
Small Craft Advisory until 4 AM EDT Wednesday for LEZ145>147.
&&
SYNOPSIS...Kahn/MM
NEAR TERM...Kahn/MM
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...Sefcovic
MARINE...CampbellHazardous weather outlook, Apr 18, 3:42 PM EDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 342 PM EDT Mon Apr 18 2022 LEZ061-142>149-162>169-OHZ003-006>010-012-017>023-027>033-036>038- 047-089-PAZ001-191945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Lake-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie- 342 PM EDT Mon Apr 18 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Several inches of snow are possible early Tuesday morning through Tuesday afternoon. The highest snow amounts will be located across inland Erie and Crawford Counties in PA. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011-013-014-PAZ002-003-191945- Cuyahoga-Geauga-Ashtabula Inland-Southern Erie-Crawford- 342 PM EDT Mon Apr 18 2022 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 18, 9:56 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
956 PM EDT MON APR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW 4 NW HARPSTER 40.77N 83.30W
04/18/2022 M2.0 INCH WYANDOT OH TRAINED SPOTTER
12-HOUR SNOWFALL.
0535 PM SNOW 3 NW NEW LONDON 41.11N 82.44W
04/18/2022 M2.0 INCH HURON OH TRAINED SPOTTER
12-HOUR SNOWFALL.
0556 PM SNOW NORWALK 41.24N 82.61W
04/18/2022 E2.0 INCH HURON OH SOCIAL MEDIA
12-HOUR SNOWFALL.
0600 PM SNOW 3 WSW TIRO 40.90N 82.82W
04/18/2022 M2.0 INCH CRAWFORD OH TRAINED SPOTTER
12-HOUR SNOWFALL.
0700 PM SNOW 1 S MONTVILLE 41.59N 81.05W
04/18/2022 M2.3 INCH GEAUGA OH TRAINED SPOTTER
12-HOUR SNOWFALL.
0700 PM SNOW 3 SE TOWNVILLE 41.65N 79.84W
04/18/2022 M2.2 INCH CRAWFORD PA TRAINED SPOTTER
12-HOUR SNOWFALL.
0815 PM SNOW 1 W MANSFIELD 40.76N 82.54W
04/18/2022 M2.0 INCH RICHLAND OH TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE2201753 CLE2201750 CLE2201752 CLE2201751 CLE2201754
CLE2201755 CLE2201756
PSNearby
Wind Advisories in Pennsylvania, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.